Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 3, 2017, 9:50 AM EDT for Bleckley County, Dodge County, Pulaski County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 9:50 AM EDT (13:50 UTC)
- Expired
- Apr 3, 2017, 10:15 AM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
288
WWUS82 KFFC 031350
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
950 AM EDT MON APR 3 2017
GAZ096-107-109-031415-
Bleckley GA-Dodge GA-Pulaski GA-
950 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR BLECKLEY...WESTERN DODGE AND
EASTERN PULASKI COUNTIES UNTIL 1015 AM EDT...
At 950 AM EDT...a strong thunderstorm was over Ocmulgee Banks, or 10
miles west of Eastman...moving north at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cochran, Eastman, Hawkinsville, Chester, Union, Dubois, Coley
Station, Gresston, Plainfield, Empire, Yonkers, Mobley Crossing,
Roddy, Baileys Park, Ocmulgee Banks, Finleyson, Royal, Wallace, Paulk
and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3204 8331 3208 8330 3209 8331 3209 8332
3210 8332 3210 8336 3213 8336 3213 8341
3212 8344 3212 8348 3214 8353 3250 8341
3250 8340 3252 8336 3236 8310 3230 8307
3201 8323
TIME...MOT...LOC 1350Z 202DEG 37KT 3215 8335
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 7:32 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 3, 7:32 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 732 AM EDT Mon Apr 3 2017 .PREV DISCUSSION... /Issued 347 AM EDT Mon Apr 3 2017/ SHORT TERM /Today through Tuesday/... The potential for severe thunderstorms across portions of the CWFA remains high today. A warm front across the Florida panhandle will begin to shift northward this morning across the southern portion of the CWFA. Meanwhile, an area of surface low pressure will move out of the Lower Mississippi River Valley into the Carolinas. In the mid levels, negatively tilted trough with strong energy in its base will move through the southeast states through this evening. The ingredients for severe weather are still present today. However, not entirely too confident on what effect the advancing rain shield across central AL will have on the development of thunderstorms today across far north GA. The HRRR looks to have initialized this area of widespread showers, with a few strong thunderstorms, very well this morning as opposed to the locally run wrf/arw. Have noticed over the last few hours, the eastward advancement of this rain shield has slowed a bit, and the HRRR does keep most of this elevated convection out of the CWFA through 11Z-12Z. In addition, over the past few hi-res model runs, the northern edge of the line seems to have weakened a bit. This seems reasonable, especially if the elevated precip begins to spread eastward this morning after 12Z across northern GA (north of the metro). Even if the northern portion of the line weakens a bit, strong/isolated severe storms will still be possible (far north). However, areas south should experience a bit more surface instability with the potential for more heating...under a bit less cloud cover. Convection will have access to good CAPE with values around 2000 J/KG. Upper/mid level jet dynamics will also come into play, along with steep lapse rates. The HRRR and our locally run hi- res models have also been very consistent in the last few runs with developing discrete convection out ahead of the main system during the late morning/afternoon in vicinity of the warm front. In fact, models are progging somewhat steeper lapse rates in the warm sector, so in addition to the wind threat, large hail will also be a factor. Wrapping this all up...the potential for severe storms across the CWFA remains high today. Damaging wind gusts will be the primary severe weather mode. However, large hail cannot be ruled out, especially in any discrete cells that pop up ahead of the main system. Isolated tornadoes will also be possible. With high atmospheric moisture content, convection will be efficient rainfall producers. Locally heavy rainfall will be likely. Models do indicate that convection will continue to be possible after the main system moves through, just on a smaller scale. This makes sense as the 500mb trough axis/shortwave energy may help fire some scattered shra/iso tsra. Have lingered some chance/slight chance pops into the overnight hours. Yay for Tuesday! Conditions will be dry, with temperatures still running above normal for this time of year. NListemaa LONG TERM /Tuesday Night through Sunday/... Another round of wet and stormy weather is in the cards Wednesday into Wednesday night. This due to a strong cold front forecast to move across the area Wednesday night and associated with a sharp upper level trough moving across the mid U.S. The airmass becomes unstable quickly on Wednesday ahead of the front as warm moist air moves over the area. Low level wind shear increases as well in the 30-45 kt range. This will lead to an Enhanced risk of severe storms. Storm potential will end quickly Wednesday night with the cold front passing. The only concern then will be shower chances from wrap-around moisture in the upper level trough Thursday into Friday. Temperatures could get cold enough for a rain/snow shower mix for the higher elevations of the mountains late Thursday night/early Friday. Saturday and Sunday will be dry as high pressure moves across the area. Temperatures are expected to be above normal until the cold front moves through Wednesday night then temperatures will cool off to below normal until about Sunday. Friday and Saturday mornings will be the coolest with lows in the 30s and 40s. BDL && .AVIATION... 12Z Update... A few showers are possible out ahead of the main line of thunderstorms. The strongest storms should impact ATL around 16Z and quickly move east. A few showers may linger through the late afternoon ours. A wind shift to the west is expected behind the strong storms and winds should be gusty most of the day. //ATL Confidence...12Z Update... High confidence precip timing. Medium confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 75 59 82 57 / 90 40 0 10 Atlanta 75 59 81 60 / 90 40 0 30 Blairsville 67 53 75 51 / 100 40 5 10 Cartersville 72 57 80 57 / 100 40 0 20 Columbus 77 60 83 62 / 90 40 5 30 Gainesville 71 57 79 57 / 90 40 0 10 Macon 81 60 84 59 / 80 50 5 20 Rome 73 56 80 56 / 100 40 0 20 Peachtree City 76 57 82 57 / 90 40 0 30 Vidalia 83 64 85 64 / 80 60 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 3, 4:45 AM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 AM EDT Mon Apr 3 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 AM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous strong to severe thunderstorms are expected over north and central Georgia...starting late morning into the evening hours. Damaging winds, Large Hail, a Few Tornadoes and Frequent Lightning will be the main Hazards. Heavy rain can also be expected with Flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is an Enhanced risk of severe thunderstorms on Wednesday into Wednesday night. Damaging winds, Large Hail, a Few Tornadoes and Frequent Lightning will be the main Hazards. Heavy rain can also be expected with Flooding possible. Rather strong and gusty winds can be expected on Thursday. Otherwise, no hazardous weather is expected at this time on Tuesday and Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for mid to late morning today.
In the hours before
Special weather statement, Apr 3, 4:40 AM EDT, 5 hours 10 minutes before
Special Weather Statement National Weather Service Peachtree City GA 440 AM EDT Mon Apr 3 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031400- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 440 AM EDT Mon Apr 3 2017 ...Scattered to Numerous strong to severe thunderstorms are expected later today into tonight... Hazards... Damaging winds...A line of severe storms could have damaging winds of 60 to 80 mph. This will down trees and powerlines in the storms path and precautions should be made now to secure any light outdoor objects like lawn furniture. A Few Tornadoes will also be possible. Large Hail as large as an inch and a half will be possible with these storms as well. Please take this time ahead of the storms to review your severe weather plan and make sure your NOAA weather radio is operational.
Special weather statement, Apr 3, 9:50 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
950 AM EDT MON APR 3 2017
GAZ096-107-109-031415-
Bleckley GA-Dodge GA-Pulaski GA-
950 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR BLECKLEY...WESTERN DODGE AND
EASTERN PULASKI COUNTIES UNTIL 1015 AM EDT...
At 950 AM EDT...a strong thunderstorm was over Ocmulgee Banks, or 10
miles west of Eastman...moving north at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cochran, Eastman, Hawkinsville, Chester, Union, Dubois, Coley
Station, Gresston, Plainfield, Empire, Yonkers, Mobley Crossing,
Roddy, Baileys Park, Ocmulgee Banks, Finleyson, Royal, Wallace, Paulk
and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3204 8331 3208 8330 3209 8331 3209 8332
3210 8332 3210 8336 3213 8336 3213 8341
3212 8344 3212 8348 3214 8353 3250 8341
3250 8340 3252 8336 3236 8310 3230 8307
3201 8323
TIME...MOT...LOC 1350Z 202DEG 37KT 3215 8335
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:17 AM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 28 min |
| Apr 3, 10:20 AM EDT | Special Weather Statement | FFC | Carroll, Haralson, Heard, Polk | 25 min |
| Apr 3, 10:29 AM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 31 min |
| Apr 3, 10:43 AM EDT | Special Weather Statement | FFC | Baldwin, Washington, Wilkinson | 32 min |
| Apr 3, 10:47 AM EDT | Special Weather Statement | FFC | Carroll, Haralson | 28 min |
| Apr 3, 10:50 AM EDT | Special Weather Statement | FFC | Heard, Troup | 40 min |
| Apr 3, 10:52 AM EDT | Severe Thunderstorm Warning | FFC | Carroll | 23 min |
| Apr 3, 10:57 AM EDT | Tornado Warning | FFC | Carroll | 33 min |
| Apr 3, 11:00 AM EDT | Tornado Warning | FFC | Paulding | 30 min |
| Apr 3, 11:08 AM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| Apr 3, 11:11 AM EDT | Special Weather Statement | FFC | Glascock, Hancock | 34 min |
| Apr 3, 11:13 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 32 min |
| Apr 3, 11:14 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 31 min |
| Apr 3, 11:21 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 24 min |
| Apr 3, 11:23 AM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren | 34 min |
| Apr 3, 11:27 AM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 33 min |
| Apr 3, 11:32 AM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Douglas, Fulton | 28 min |
| Apr 3, 11:33 AM EDT | Special Weather Statement | FFC | Jefferson | 42 min |
| Apr 3, 11:33 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee | 27 min |
| Apr 3, 11:35 AM EDT | Tornado Warning | FFC | Fulton | 25 min |
| Apr 3, 11:39 AM EDT | Tornado Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 36 min |
| Apr 3, 11:41 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Wilkes | 16 min |
| Apr 3, 11:48 AM EDT | Special Weather Statement | FFC | Wilkes | 42 min |
| Apr 3, 11:50 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 25 min |
| Apr 3, 11:56 AM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 34 min |
| Apr 3, 11:59 AM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Pike, Spalding, Upson | 31 min |
| Apr 3, 12:07 PM EDT | Tornado Warning | FFC | Stewart, Webster | 23 min |
| Apr 3, 12:08 PM EDT | Special Weather Statement | FFC | Forsyth, Hall, Lumpkin, White | 37 min |
| Apr 3, 12:12 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor, Upson | 33 min |
| Apr 3, 12:13 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 32 min |
| Apr 3, 12:26 PM EDT | Tornado Warning | FFC | Crawford, Monroe, Talbot, Taylor, Upson | 34 min |
| Apr 3, 12:30 PM EDT | Tornado Warning | FFC | Macon, Marion, Schley, Sumter, Taylor, Webster | 30 min |
| Apr 3, 12:32 PM EDT | Tornado Warning | FFC | Butts, Henry, Spalding | 28 min |
| Apr 3, 12:41 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson, Walton | 34 min |
| Apr 3, 12:53 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 37 min |
| Apr 3, 12:55 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 35 min |
| Apr 3, 12:59 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Schley, Taylor | 31 min |
| Apr 3, 1:04 PM EDT | Tornado Warning | FFC | Jasper, Jones, Lamar, Monroe | 26 min |
| Apr 3, 1:16 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Morgan, Newton, Oconee, Walton | 29 min |
| Apr 3, 1:22 PM EDT | Tornado Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 23 min |
| Apr 3, 1:28 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 47 min |
| Apr 3, 1:31 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Walton | 44 min |
| Apr 3, 1:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jasper, Jones, Putnam, Twiggs and 1 more | 28 min |
| Apr 3, 1:36 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Putnam | 39 min |
| Apr 3, 1:41 PM EDT | Tornado Warning | FFC | Baldwin, Jasper, Jones, Putnam | 34 min |
| Apr 3, 1:45 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Apr 3, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Dodge, Houston, Laurens, Pulaski and 2 more | 37 min |
| Apr 3, 1:58 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 47 min |
| Apr 3, 2:00 PM EDT | Tornado Warning | FFC | Laurens, Twiggs, Wilkinson | 45 min |
| Apr 3, 2:03 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam, Twiggs, Washington and 1 more | 42 min |
| Apr 3, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Madison, Oconee, Oglethorpe, Taliaferro and 1 more | 38 min |
| Apr 3, 2:24 PM EDT | Tornado Warning | FFC | Hancock, Taliaferro, Warren | 39 min |
| Apr 3, 2:24 PM EDT | Tornado Warning | FFC | Baldwin, Washington, Wilkinson | 36 min |
| Apr 3, 2:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Pulaski, Telfair, Wheeler and 1 more | 43 min |
| Apr 3, 2:39 PM EDT | Tornado Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 24 min |
| Apr 3, 2:42 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Apr 3, 2:50 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Taliaferro, Warren, Washington and 1 more | 25 min |
| Apr 3, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Washington | 30 min |
| Apr 3, 3:07 PM EDT | Tornado Warning | FFC | Jefferson, Washington | 23 min |
| Apr 3, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Toombs, Treutlen and 1 more | 50 min |
| Apr 3, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 46 min |
| Apr 3, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 29 min |
| Apr 3, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 26 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.